Wyoming, 2015High Wind in Wyoming, December 20 to 22, 2015
December 20 to 22, 2015 · NWS CYS · 21 events in 4 counties and zones
A tight surface pressure gradient and strong winds aloft produced a prolonged period of high winds through the wind corridors of southeast Wyoming. Frequent gusts of 60 to 70 mph were measured.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A tight surface pressure gradient and strong winds aloft produced a prolonged period of high winds through the wind corridors of southeast Wyoming. Frequent gusts of 60 to 70 mph were measured.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Dec 20, 4:27 PM MST, 5 hours 48 minutes earlier.
Area forecast discussion, Dec 20, 4:27 PM MST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
427 PM MST SUN DEC 20 2015
.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
INHERITED HIGH WIND WARNING FOR OUR WIND PRONE LOCATIONS
STARTING AT 9 PM THIS EVENING...LOOKS QUITE ON TRACK. OUR LOCAL WIND
PROJECT SHOWS THE CRAIG TO CASPER 700 MB GRADIENTS DIFFERENCE
INCREASING INTO THE UPPER 50S FOR METERS...AND BASED ON CURRENT
WINDS...WE EXPECT WINDS TO APPROACH OR EXCEED HIGH WIND CRITERIA BY
LATE THIS EVENING ACROSS OUR WIND PRONE LOCATIONS. LONG FETCH OF MID
LEVEL MOISTURE WILL AID IN THE PRODUCTION OF WIDESPREAD SNOW ACROSS
OUR SIERRA MADRE RANGE...WITH THE SNOWY RANGE MORE IN A SNOW SHADOW
EFFECT.
MONDAY...WINDS SHOULD REMAIN STEADY BASED ON PROJECTED CRAIG TO
CASPER HEIGHT GRADIENT DIFFERENCES. MOIST WEST FLOW ALOFT WILL
CONTINUE THE OROGRAPHIC SNOWS OVER OUR SNOWY AND SIERRA MADRE
RANGES.
TUESDAY...ANOTHER COLD FRONTAL PASSAGE EARLY IN THE DAY.
HOWEVER...WITH SIGNIFICANT DOWNSLOPE WINDS IN THE LOW LEVELS...AND
SOME SUNSHINE...WE EXPECT A RELATIVELY MILD DAY...ESPECIALLY EAST OF
THE MOUNTAINS.
TUESDAY NIGHT...MOIST WEST NORTHWEST FLOW ALOFT CONTINUES...WHICH
WILL KEEP OUR OROGRAPHIC SNOWS GOING OVER OUR SNOWY AND SIERRA MADRE
RANGES.
.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 235 PM MST SUN DEC 20 2015
THERE IS INCREASING CONFIDENCE OF A POTENTIAL WINTER WEATHER
EVENT ON CHRISTMAS DAY. THIS WEATHER SYSTEM MAY IMPACT TRAVEL AS
EARLY AS CHRISTMAS EVE THROUGH CHRISTMAS DAY. THERE ARE NOTABLE
DIFFERENCES WITH TIMING AND EVOLUTION BETWEEN MODELS AS TO BE
EXPECTED 6 DAYS OUT...BUT MODELS ARE IN MUCH BETTER AGREEMENT
COMPARED TO 24 HOURS AGO.
FOR THE MIDDLE OF THE WEEK...MODELS IN GOOD AGREEMENT AS
ANOTHER SHORTWAVE DISTURBANCE ALOFT QUICKLY MOVES ACROSS THE
NORTHERN ROCKY MOUNTAINS. A COLD FRONT WILL ALSO MOVE FROM
NORTHWEST TO SOUTHEAST ACROSS THE AREA AS WELL...BRINGING MOUNTAIN
SNOWFALL. SHOULD BE ENOUGH LLVL DYNAMICS ALONG THE FRONT FOR
LOWER ELEVATION SNOW SHOWERS AS WELL THROUGH LATE WEDNESDAY
EVENING...BUT NOT MUCH SNOW ACCUMULATION IS EXPECTED. THE BIGGER
IMPACT WILL LIKELY BE WIND AS 700MB WINDS REMAIN BETWEEN 45 TO 55
KNOTS INTO EARLY CHRISTMAS EVE (THURSDAY). HIGH WIND HEADLINES
WILL LIKELY NEED TO BE EXTENDED THROUGH AT LEAST WEDNESDAY
NIGHT...MAINLY FOR THE WIND PRONE AREAS. HOWEVER...EVEN THE HIGH
VALLEYS/PLAINS ADJACENT TO THE LARAMIE RANGE HAVE THE POTENTIAL TO
REACH 50 KNOT GUSTS...WITH THE MOST LIKELY TIME FRAME BETWEEN 21Z
AND 06Z WEDNESDAY EVENING BETWEEN RAWLINS TO CHEYENNE DUE TO COLD
AIR ADVECTION AND STRONG LLVL SUBSIDENCE.
FOR CHRISTMAS AND CHRISTMAS EVE...MID TO UPPER LEVEL FLOW BACKS
INTO THE SOUTHWEST AS A STRONG JET LIFTS NORTHWARD NEAR THE
WYOMING AND COLORADO BORDER. THUS...THIS EVENT MAY BEGIN AS AN
OVERRUNNING EVENT AS WARM AIR ADVECTION ALOFT PUSHES NORTHWARD
OVER COLD AIR NEAR THE SURFACE. ALTHOUGH THE MAIN STORM WILL
STILL BE OVER THE EASTERN GREAT BASIN REGION AND JUST BEGINNING TO
DEVELOP LATE CHRISTMAS EVE...MODELS INDICATE LIGHT SNOW DEVELOPING
AND PUSH NORTH ALONG AND AHEAD OF THE FRONTAL BOUNDARY WHICH WILL
INITIALLY MOVE NORTHWARD AS A WARM FRONT. THIS SYSTEM WILL THEN
BEGIN MOVING EAST INTO THE CENTRAL/SOUTHERN ROCKY MOUNTAINS. THE
12Z ECMWF NOW SHOWS A CLOSED LOW FORMING NEAR THE FOUR CORNERS
REGION AND STALLING AS THE UPPER LEVEL ENERGY SHIFTS SOUTHWARD.
THE 12Z GFS NOW SHOWS AN OPEN WAVE...WHICH WILL GRADUALLY WEAKEN
AS IT PUSHES ACROSS THE FORECAST AREA WHILE PRODUCING WIDESPREAD
SNOW. THE 12Z GEM IS SOMEWHERE IN BETWEEN THESE TWO
SOLUTIONS...BUT SHOWS THE UPPER LEVEL LOW OVER THE FOUR CORNERS
AREA EJECTING NORTHEAST. ALONG WITH CONSIDERABLE DIFFERENCES IN
EVOLUTION...THERE IS A 70 KNOT DIFFERENCE IN JET SPEED BETWEEN THE
ECMWF AND GFS...WITH THE GFS BEING THE STRONGEST. EVEN WITH THESE
DIFFERENCES...CONFIDENT ENOUGH FOR WIDESPREAD SNOW TO INCREASE POP
OVER 30 PERCENT OVER THE MOUNTAINS AND HIGH PLAINS CHRISTMAS EVE
THROUGH CHRISTMAS DAY. APPEARS TO BE A LIGHT TO MODERATE SNOWFALL
EVENT...BUT WILL HAVE IMPACTS EITHER WAY CONSIDERING THE BUSY
HOLIDAY TRAVEL PERIOD. TEMPERATURES WILL CONTINUE TO BE
COLD...WITH HIGHS IN THE 20S TO LOW 30S.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 423 PM MST SUN DEC 20 2015
WYOMING TAFS...SNOW SHOWERS NEAR RAWLINS. MVFR DEVELOPING AT
RAWLINS FROM 04Z TO 18Z...THEN VFR. WINDS GUSTING UP TO 37 KNOTS.
VFR AT LARAMIE AND CHEYENNE.
NEBRASKA TAFS...IFR AT CHADRON FROM 03Z TO 07Z...THEN VFR.
BECOMING VFR AT ALLIANCE AFTER 03Z. IFR AT SCOTTSBLUFF FROM
02Z TO 10Z...THEN VFR. BECOMING IFR AT SIDNEY AFTER 05Z.
&&
.FIRE WEATHER...
ISSUED AT 154 PM MST SUN DEC 20 2015
NO CONCERNS BASED ON PROJECTED HUMIDITIES.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WATCH FROM MONDAY EVENING THROUGH WEDNESDAY MORNING
FOR WYZ112.
HIGH WIND WARNING FROM 9 PM THIS EVENING TO 9 AM MST TUESDAY FOR
WYZ106-110-116-117.
NE...NONE.
&&
SHORT TERM...RUBIN
LONG TERM...TJT
AVIATION...RUBIN
FIRE WEATHER...RUBINHazardous weather outlook, Dec 20, 5:34 AM MST, 16 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
534 AM MST SUN DEC 20 2015
WYZ101>119-211245-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
534 AM MST SUN DEC 20 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
WEST-TO-SOUTHWEST WINDS WILL INCREASE OVER THE TYPICAL WIND PRONE
LOCATIONS OF SOUTHEAST WYOMING THIS EVENING AND BECOME STRONG BY
LATE TONIGHT. WIND GUSTS OF 60 TO 70 MPH CAN BE EXPECTED. A HIGH
WIND WARNING HAS BEEN ISSUED FOR ARLINGTON...BORDEAUX...AND THE
INTERSTATE 80 CORRIDOR BETWEEN LARAMIE AND CHEYENNE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
BREEZY TO WINDY CONDITIONS CAN BE EXPECTED ACROSS A LARGE PORTION
OF SOUTHEAST WYOMING THROUGH THURSDAY. A MORE WIDESPREAD HIGH WIND
EPISODE IS POSSIBLE ON WEDNESDAY...WITH WIND GUSTS IN EXCESS OF 60
MPH POSSIBLY SPREADING INTO THE PLAINS AND HIGH VALLEYS.
HEAVY MOUNTAIN SNOW IS POSSIBLE FROM MONDAY THROUGH WEDNESDAY. A
WINTER STORM WATCH HAS BEEN ISSUED FOR THE SIERRA MADRE RANGE. 1
TO 2 FEET OF SNOW IS EXPECTED...ALONG WITH STRONG WINDS.
AN AREA OF LOW PRESSURE WILL MOVE INTO THE ROCKIES LATER THIS WEEK
AROUND THE CHRISTMAS HOLIDAY. SNOW COULD HAVE AN IMPACT ON TRAVEL
PLANS ACROSS THE AREA...SO BE SURE TO MONITOR THE LATEST FORECAST
INFORMATION OVER THE NEXT SEVERAL DAYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
NEZ002-003-019>021-054-055-095-096-211245-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
534 AM MST SUN DEC 20 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
STRONG WINDS ARE POSSIBLE OVER THE SOUTHERN NEBRASKA PANHANDLE ON
WEDNESDAY AFTERNOON.
AN AREA OF LOW PRESSURE WILL MOVE INTO THE ROCKIES LATER THIS WEEK
AROUND THE CHRISTMAS HOLIDAY. SNOW COULD HAVE AN IMPACT ON TRAVEL
PLANS ACROSS THE AREA...SO BE SURE TO MONITOR THE LATEST FORECAST
INFORMATION OVER THE NEXT SEVERAL DAYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
HAMMER
In the hours before
Special weather statement, Dec 20, 8:07 PM MST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
807 PM MST SUN DEC 20 2015
NEZ054-055-210600-
KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...KIMBALL...SIDNEY
807 PM MST SUN DEC 20 2015
...AREAS OF DENSE FOG THIS EVENING...
PLEASE WATCH FOR AREAS OF FOG...LOCALLY DENSE...THIS EVENING WITH
VISIBILITIES OF ONE QUARTER OF A MILE OR LESS.
IF YOU ARE DRIVING AND ENCOUNTER DENSE FOG...PARTICULARLY ALONG
INTERSTATE 80...PLEASE SLOW DOWN TO A SAFE SPEED...USE YOUR LOW
BEAM HEADLIGHTS AND ALLOW FOR EXTRA TRAVEL TIME TO SAFELY REACH
YOUR DESTINATION.
RUBIN
High Wind, North Snowy Range Foothills
- When
- December 20, 10:15 PM MST to December 21, 3:15 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Wagonhound measured sustained winds of 40 mph or higher.
High Wind, North Snowy Range Foothills
- When
- December 21, 12:15 AM MST to 3:15 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 21/0225 MST.
High Wind, North Snowy Range Foothills
- When
- December 21, 1:35 AM MST to 3:00 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington East measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 21/0225 MST.
High Wind, North Snowy Range Foothills
- When
- December 21, 3:30 AM MST to 5:00 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Cooper Cove measured sustained winds of 40 mph or higher, with a peak gust of 58 mph at 21/0455 MST.
High Wind, South Laramie Range
- When
- December 21, 4:15 AM MST to 6:15 AM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Buford measured sustained winds of 40 mph or higher.
High Wind, South Laramie Range Foothills
- When
- December 21, 10:45 AM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Emkay measured a peak wind gust of 58 mph.
High Wind, North Snowy Range Foothills
- When
- December 21, 1:20 PM MST to 3:40 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Halleck Ridge measured sustained winds of 40 mph or higher.
High Wind, Central Laramie Range and Southwest Platte County
- When
- December 21, 1:35 PM MST to 2:35 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 21/1350 MST.
High Wind, North Snowy Range Foothills
- When
- December 21, 1:50 PM MST to 4:00 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher, with a peak gust of 66 mph at 21/1355 MST.
High Wind, North Snowy Range Foothills
- When
- December 21, 2:10 PM MST to 3:45 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington East measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 21/1505 MST.
High Wind, North Snowy Range Foothills
- When
- December 21, 2:40 PM MST to 4:40 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Foote Creek measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 21/1515 MST.
High Wind, North Snowy Range Foothills
- When
- December 21, 6:05 PM MST to 7:05 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Dana Ridge measured sustained winds of 40 mph or higher.
High Wind, North Snowy Range Foothills
- When
- December 21, 6:15 PM MST to 7:15 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Interstate 80 mile post 249 measured sustained winds of 40 mph or higher.
High Wind, North Snowy Range Foothills
- When
- December 21, 8:45 PM MST to 8:50 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Elk Mountain measured peak wind gusts of 59 mph.
High Wind, North Snowy Range Foothills
- When
- December 21, 8:55 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The wind sensor at Elk Mountain measured a peak gust of 59 mph.
High Wind, North Snowy Range Foothills
- When
- December 21, 9:55 PM MST to December 22, 5:35 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Halleck Ridge measured sustained winds of 40 mph or higher, with a peak gust of 70 mph at 22/0330 MST.
High Wind, North Snowy Range Foothills
- When
- December 22, 3:05 AM MST to 5:30 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Interstate 80 mile post 249 measured sustained winds of 40 mph or higher.
High Wind, North Snowy Range Foothills
- When
- December 22, 3:25 AM MST to 5:35 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at County Road 402 measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 22/0505 MST.
High Wind, North Snowy Range Foothills
- When
- December 22, 3:30 AM MST to 5:05 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Elk Mountain measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 22/0340 MST.
High Wind, North Snowy Range Foothills
- When
- December 22, 4:15 AM MST to 6:15 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Wagonhound measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 22/0615 MST.
High Wind, North Snowy Range Foothills
- When
- December 22, 4:35 AM MST to 5:55 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 22/0435 MST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Idaho, December 20, 20151 death · $15,000 · 1 event
- Debris Flows and Heavy Rain in California, December 20 to 22, 2015$10,000 · 10 events
- Wildfire in Texas, December 20 to 21, 20151 injured · 1 event
- Dense Fog in Montana, December 20 to 21, 20156 events
- Heavy Snow in Idaho, December 20 to 21, 20154 events
- Heavy Snow in Washington, December 20 to 21, 20154 events
- High Wind in Texas, December 20 to 21, 201563 kt wind · 3 events
- Dense Fog in California, December 20, 20153 events
- High Wind in Oregon, December 20, 201553 kt wind · 1 event
- High Wind in Washington, December 20, 201554 kt wind · 1 event
- Heavy Snow in Arizona, December 20, 20151 event
- Flood in Arkansas, December 20 to 31, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 619090, 619068, 619066, 619071, 619092, 619093, 619078, 619065, 619069, 619067, 619077, 619073, 619088, 619074, 619076, 619079, 619089, 619072, 619075, 619091, 619070.